MAUDE Adverse Event Report: BIOMÉRIEUX ITALIA S.P.A. EMAG®

BIOMÉRIEUX ITALIA S.P.A. EMAG®
Model Number 418591
Medical Device Problem Code Low Sensing Threshold (2575)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On 10-nov-2025, a customer in united kingdom notified biomérieux of an instrument error (code 10076) leading to delay in results when using emag instrument (reference 418591, serial number (b)(6).The customer reported that they observe error code 10076 (ultrasound reading below threshold) randomly.The customer had two (2) samples aborted.One was a csf sample and the other sample was an eye swab in molecular sample solution (mss).The number of patients involved is not known.Both samples were re-extracted the following day on emag right section.Results were delayed by 24 hours but were reported within two (2) days of receipt of the samples in the laboratory.At the time of this assessment, there was no indication of patient harm or incorrect treatment.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united kingdom regarding an instrument error (code 10076) leading to delay in results when using emag instrument, reference number (b)(4), serial number (b)(6).An investigation was opened following the customer's complaint about aborted samples during emag extraction run.Two samples, a csf and an eye swab were invalidated with ultrasound sensing, uss 10076 error code.This complaint was reported due to delayed results.Samples were re-extracted the next day.The investigation was done based on logs analysis.The errors occurred during the washing step with nuclisens extraction buffer 2 for both samples.It corresponded to a volume higher than expected in the wells, most likely due to bubbles that leaded to uss misreading.Other readings of the emag uss look correct for the other runs without any alarm, and for which the data are available in logs.So, an issue with the uss itself is not retained as a root cause.In conclusion, the investigation was not able to define a root cause.One hypothesis is the possibility of bubbles in the sample leading to misreading.

Brand Name
EMAG®
Common Device Name
EMAG®
Manufacturer (Section D)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
danielle cooper
595 anglum road
hazelwood, MO 63042
MDR Report Key23633165
Report Number9615037-2025-00039
Device Sequence Number13095632
Product Code JJH
UDI-Device Identifier03573026471859
UDI-Public03573026471859
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number418591
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown